Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 148, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 14, 2008, 3:28 PM CDT for Scott County, Smith County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 3:28 PM CDT (20:28 UTC)
- Expired
- May 14, 2008, 4:18 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:49 PM CDT | TSTM WND DMG | 1 Nne Burns, MS | TREES DOWN NORTH OF BURNS ALONG HWY 902. |
| May 14, 3:49 PM CDT | TSTM WND DMG | 3 Nw Burns, MS | TREES DOWN ALONG HWY 481 JUST SOUTH OF COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 142028 TORJAN MSC123-129-142130- /O.NEW.KJAN.TO.W.0148.080514T2028Z-080514T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT WED MAY 14 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 430 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF BURNS...OR 12 MILES SOUTH OF MORTON...MOVING EAST AT 17 MPH. * THE TORNADO WILL BE NEAR... BURNS BY 355 PM CDT... HOMEWOOD BY 405 PM CDT... PINEVILLE BY 425 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3230 8933 3208 8933 3212 8972 3225 8971 TIME...MOT...LOC 2028Z 269DEG 15KT 3218 8969 $$ CME
4 follow-up statements
000 WWUS54 KJAN 142044 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT WED MAY 14 2008 MSC123-129-142130- /O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/ SMITH MS-SCOTT MS- 343 PM CDT WED MAY 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHEASTERN SCOTT AND NORTHERN SMITH COUNTIES... AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR BURNS...OR 14 MILES SOUTH OF MORTON...MOVING EAST AT 24 MPH. THE TORNADO WILL BE NEAR... BURNS AND 7 MILES SOUTH OF HOMEWOOD BY 350 PM CDT... PINEVILLE BY 410 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3230 8933 3208 8933 3212 8966 3224 8964 TIME...MOT...LOC 2043Z 285DEG 21KT 3215 8959 $$ CME
000 WWUS54 KJAN 142053 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT WED MAY 14 2008 MSC123-129-142130- /O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/ SMITH MS-SCOTT MS- 353 PM CDT WED MAY 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHEASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES... AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR BURNS...OR 12 MILES SOUTH OF FOREST...MOVING EAST AT 23 MPH. THE TORNADO WILL BE NEAR... PINEVILLE BY 405 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3230 8933 3208 8933 3212 8956 3224 8955 TIME...MOT...LOC 2053Z 276DEG 20KT 3218 8949 $$ CME
000 WWUS54 KJAN 142105 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT WED MAY 14 2008 MSC123-142115- /O.CAN.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/ SCOTT MS- 405 PM CDT WED MAY 14 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN SCOTT COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI. LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946 TIME...MOT...LOC 2105Z 293DEG 26KT 3217 8939 $$ MSC129-142130- /O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/ SMITH MS- 405 PM CDT WED MAY 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN SMITH COUNTY... AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR PINEVILLE...OR 13 MILES SOUTH OF FOREST... MOVING SOUTHEAST AT 29 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946 TIME...MOT...LOC 2105Z 293DEG 26KT 3217 8939 $$ CME
000 WWUS54 KJAN 142118 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT WED MAY 14 2008 MSC129-142128- /O.CAN.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/ SMITH MS- 418 PM CDT WED MAY 14 2008 ...THE TORNADO WARNING FOR NORTHEASTERN SMITH COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946 TIME...MOT...LOC 2118Z 293DEG 26KT 3213 8929 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 14, 3:20 PM CDT, 8 minutes earlier.
Area forecast discussion, May 14, 3:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAY 14 2008
.SHORT TERM...THE BIG WEATHER STORY IN THE SHORT TERM IS THE
POTENTIAL FOR FLOODING RAINFALL AND SEVERE THUNDERSTORMS TONIGHT AND
THURSDAY. THE PICTURE FOR TONIGHT IS MORE HAZY THAN USUAL DUE TO
VERY LOW LEVELS OF CONFIDENCE IN THE EVOLUTION OF POSSIBLE
SHORTWAVES THAT WILL LIFT INTO THE REGION OVERNIGHT AND THE EVENTUAL
PROGRESSION OF A WARM FRONT THAT REMAINS STALLED OVER SWRN ZONES.
THE FRONT MAY REMAIN STALLED OVER SRN AREAS OVERNIGHT DUE TO THE
POCKET OF COOLER AIR PRODUCED EARLIER BY WIDESPREAD PRECIP OVER NWRN
ZONES. HOWEVER...WIDESPREAD EVENING PRECIP OVER SRN ZONES MAY EVEN
THE PLAYING FIELD A LITTLE MORE AND ALLOW THE BOUNDARY TO DRIFT NWD
PER THE MODEL CONSENSUS...SHIFTING THE FOCUS FOR HEAVIER RAINFALL
INTO CENTRAL AND NRN ZONES TONIGHT. SATELLITE PIX SHOW ANOTHER
IMPULSE DEVELOPING OVER SRN TX...INCREASING THE ODDS THAT ANOTHER
COMPLEX WILL LIFT INTO THE FORECAST AREA OVERNIGHT. ALTHOUGH MODEL
CONFIDENCE IS LOW...HAVE PLACED A LITTLE MORE CONFIDENCE IN THE
LOCAL WRF MODEL THAT PLACES THE RAINFALL MAX ALONG THE AREA ALONG
AND NORTH OF THE I-20 CORRIDOR TONIGHT. CONSIDERING THE POSSIBILITY
THAT THE BAND OF MAX RAINFALL MAY DEVELOP FARTHER NORTH...PER THE
MODEL SOLUTION...AND THE FACT THAT HEALTHY CONVECTION WILL OCCUR
OVER SRN ZONES THROUGH THE EARLY EVENING...WILL LEAVE THE FLOOD
WATCH AS IS...COVERING THE WHOLE FORECAST AREA.
THE RISK OF SEVERE STORMS WILL BE HIGHEST ALONG AND S OF I-20 THIS
EVENING. THE AIR MASS REMAINS MOST UNSTABLE IN THAT AREA. AREAS
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE THE BETTER CHANCE TO
BECOME SURFACE BASED AND STRONGER SHEAR WILL BE POSSIBLE IN THE
VICINITY OF THE BOUNDARY. THE RISK OF SEVERE STORMS WILL EXTEND OVER
A LARGER AREA TOMORROW AS MOISTURE CONTINUES TO POOL AHEAD OF THE
APPROACHING COLD FRONT. DEEPER SHEAR WILL BE DECREASED AS LOW LEVEL
FLOW VEERS TOMORROW BUT THE AIR MASS WILL BE UNSTABLE ENOUGH SO THAT
INSOLATION AND THE APPROACH OF THE BOUNDARY WILL BE SUFFICIENT TO
KEEP A RISK OF SEVERE CONVECTION.
.LONG TERM...THE FRONT IS EXPECTED TO BE OVER CENTRAL PORTIONS OF
THE CWFA BY THURSDAY EVENING AND GRADUALLY MOVE THROUGH THE AREA
DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS FOR AREAS
MAINLY SOUTH OF INTERSTATE 20...BUT SHOULD BEGIN TO DIE DOWN AND
MOVE OUT OF THE AREA BY THE OVERNIGHT PERIOD. INSTABILITY AND THE
BEST SUPPORT SHOULD BEGIN TO DIE DOWN BY THIS TIME. THE MAIN CHANGES
MADE FOR THURSDAY NIGHT WAS TO RAISE POPS IN THE SOUTHEAST. HAVE
REMAINED WITH GUI ELSEWHERE SINCE IT IS MORE UNCERTAIN FOR THESE
AREAS HOW FAR SOUTHEAST THE BOUNDARY WILL BE AT THIS POINT. THE
FRONT AND ASSOCIATED SHOWERS SHOULD FINALLY MOVE SOUTHEAST OUT OF
THE CWFA FRIDAY MORNING.
AFTER THE BOUNDARY MOVES THROUGH FRIDAY...HIGH PRESSURE WILL BECOME
CENTERED TO OUR WEST UNDER NWLY FLOW ALOFT. THIS WILL KEEP THE AREA
RATHER DRY FOR FRIDAY AFTERNOON AND THROUGH THE WEEKEND.
TEMPERATURES DURING THIS TIME WILL BECOME CLOSER TO CLIMATOLOGY.
SUNDAY THERE WILL BE A WEAK UPPER DISTURBANCE TO MOVE THROUGH THE
REGION. BUT THIS IS NOT EXPECTED TO BRING MUCH EFFECT TO THE
ARKLAMISS REGION OTHER THAN AN INCREASE IN CLOUD COVER. BEYOND
SUNDAY THE AREA WILL SEE A COUPLE MORE WEAK DISTURBANCES MOVE
THROUGH. THERE IS STILL UNCERTAINTY BETWEEN MODELS WITH THESE
DISTURBANCES SO HAVE NOT MADE ANY CHANGES AT THIS TIME TO THE
EXTENDED PORTION OF THE FORECAST. THE EXTENDED PORTION OF THE
PREVIOUS DISCUSSION IS ATTACHED. /14/
WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY. ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY. THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.
ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/
&&
.AVIATION...WILL SEE MVFR CIGS ACROSS WRN ZONES GRADUALLY SPREAD
INTO ERN ZONES THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE
SOUTH OF INTERSTATE 20 THROUGH 9 PM...PROVIDING LOCAL AREAS OF IFR
CIGS/VSBY IN HEAVIER RAINFALL. PERIODS OF STRONG WINDS AND DAMAGING
HAIL ALSO POSSIBLE WITH THE STORMS. RAINFALL WILL INCREASE OVER
CENTRAL AND NRN AREAS OVERNIGHT. WILL SEE OCCASIONAL IFR CIGS AFTER
MIDNIGHT DUE TO RAINFALL AND INCREASING LOWER CLOUD DECKS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 81 64 75 / 88 88 66 12
MERIDIAN 67 81 65 76 / 83 80 74 23
VICKSBURG 68 80 60 76 / 91 73 60 9
HATTIESBURG 69 83 69 81 / 68 71 65 32
NATCHEZ 71 81 62 76 / 84 90 53 15
GREENVILLE 66 77 57 73 / 98 64 41 8
GREENWOOD 67 80 58 73 / 97 67 46 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ028>033-
037>039-044>046-050>052-055>058-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
025>027-034>036-040>043-047>049-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
03/CAWHazardous weather outlook, May 14, 3:25 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT WED MAY 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 325 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS. ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE THE RISK OF HEAVY RAINFALL IN THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT... MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE RULED OUT. THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A POSSIBILITY WITH SEVERE STORMS TOMORROW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE EVENING HOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR FRIDAY THROUGH NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/CAW
In the hours before
Local storm report, May 14, 2:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL FERRIDAY 31.63N 91.56W
05/14/2008 E0.75 INCH CONCORDIA LA COUNTY OFFICIAL
&&
CMESpecial weather statement, May 14, 3:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT WED MAY 14 2008 MSZ049-050-056-142045- SMITH MS-RANKIN MS-SCOTT MS- 317 PM CDT WED MAY 14 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF PULASKI AT 317 PM CDT...MOVING EAST AT 19 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN...SCOTT AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 38 min |
| May 14, 4:10 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.